Hail, Beckham
- When
- May 13, 3:35 PM CST
- Where
- Beckham County, 13 mi SSW of Erick
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.050, -99.950
48 hail, 8 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 2:03 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT FRI MAY 13 2005
.DISCUSSION...
THE STAGE IS SET FOR A VERY IMPRESSIVE SHOW TONIGHT... ONCE THE
ACTORS ARRIVE. SUBSTANTIAL INSTABILITY AND QUITE ADEQUATE VERTICAL WIND
SHEAR... COMBINED WITH AN APPROACHING FRONT AND AN INTRICATE ARRAY
OF OUTFLOW BOUNDARIES... SHOULD RESULT IN THE DEVELOPMENT OF
SUPERCELL THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS OUR
WESTERN COUNTIES... FOLLOWED BY ANOTHER ROUND OF MORE-LINEAR
STORMS AS THE COLD FRONT SWEEPS THROUGH OVERNIGHT. ALL THIS SHOULD
AMOUNT TO A LOT OF RAIN FOR QUITE A FEW PEOPLE. WITH THIS IN
MIND... WE PLAN TO ISSUE A FLOOD WATCH FOR FLASH FLOODING FOR
TONIGHT FOR APPROXIMATELY THE AREA SOUTH OF I-40 IN THE WEST...
AND I-44 IN THE EAST.
THE OVERNIGHT STORMS SHOULD PUSH A STRONG OUTFLOW BOUNDARY AHEAD
OF THEM... EFFECTIVELY REPLACING THE SURFACE COLD FRONT. THIS
BOUNDARY IS FORECAST TO DIG FAIRLY DEEPLY INTO TEXAS TOMORROW.
CLEARING SKIES ARE EXPECTED ACROSS MOST OF OKLAHOMA... WHILE A
FEW SHOWERS MAY YET LINGER IN THE RED RIVER REGION SATURDAY
MORNING.
MOISTURE IS QUICK TO RETURN LATE SATURDAY AND SUNDAY... AND A FEW
SHOWERS AND ELEVATED THUNDERSTORMS MAY ACCOMPANY THE LEADING
REGION OF WARM/MOIST ADVECTION ASSOCIATED WITH THE LOW-LEVEL JET.
IT STILL APPEARS THAT A MID-LEVEL RIDGE WILL SETTLE INTO THE
SOUTHERN PLAINS EARLY NEXT WEEK... LASTING THROUGH THE WEEK...
WHICH WILL RESULT IN VERY WARM - EVEN HOT - TEMPERATURES AND
MINIMAL CHANCES FOR RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 54 74 50 75 / 80 0 0 10
HOBART OK 54 74 51 76 / 80 0 0 20
WICHITA FALLS TX 59 76 54 78 / 80 20 0 20
GAGE OK 48 72 47 74 / 50 0 0 20
PONCA CITY OK 53 73 48 74 / 80 0 0 0
DURANT OK 63 75 54 79 / 90 20 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM FRIDAY TO 7 AM SATURDAY FOR OKZ016-
OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-
OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-
OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...FLASH FLOOD WATCH FROM 7 PM FRIDAY TO 7 AM SATURDAY FOR TXZ083-
TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
21/23HAZARDOUS WEATHER OUTLOOK...CORRECTED...
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT FRI MAY 13 2005
OKZ004>048-050>052-TXZ083>090-141200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. THERE IS A SLIGHT
RISK OF SEVERE STORMS OVER THE REMAINDER OF OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM GAGE... TO
WOODWARD... TO ENID... TO EL RENO... TO DUNCAN... TO RYAN... AND
INCLUDES WICHITA FALLS... ALTUS... HOBART AND CLINTON. THE SLIGHT
RISK AREA INCLUDES ALL OF THE REMAINING PORTIONS OF OKLAHOMA
TIMING...
SEVERE STORM DEVELOPMENT IS EXPECTED BETWEEN 2 AND 4 PM OVER WESTERN
OKLAHOMA... WITH THE THREAT CONTINUING WELL INTO THE OVERNIGHT HOURS.
IMPACTS...
THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF BASEBALLS AND WINDS UP TO 80 MPH... AND SUPERCELLS OVER
WESTERN OKLAHOMA WILL BE CAPABLE OF PRODUCING STRONG TORNADOES
BETWEEN 5 AND 9 PM THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FROM MID
AFTERNOON... WELL INTO THE NIGHT TIME HOURS. PEOPLE WITH OUTDOOR
PLANS ARE HIGHLY ENCOURAGED TO MONITOR THE WEATHER SITUATION CLOSELY
THIS AFTERNOON AND EVENING.
DISCUSSION...
A COLD FRONT WAS LOCATED FROM NEAR AMARILLO... TO NEAR BUFFALO IN
FAR NORTHWEST OKLAHOMA... TO NEAR PRATT KANSAS AT MIDDAY AND WAS
MOVING SLOWLY SOUTHWARD. A DRYLINE EXTENDED SOUTHWARD FROM THE FRONT
NEAR AMARILLO... TO WEST OF CHILDRESS... TO NEAR SNYDER TEXAS...
WITH AN UPPER LEVEL DISTURBANCE MOVING EASTWARD FROM THE TEXAS
PANHANDLE ACCOMPANIED BY RELATIVELY COLD TEMPERATURES ALOFT. THE
OUTFLOW BOUNDARY FROM MORNING STORMS WAS LOCATED ACROSS FAR NORTHERN
TEXAS... WHERE IT INTERSECTED THE DRYLINE NEAR CHILDRESS.
WIDESPREAD CLOUD COVER TO THE EAST OF THE DRYLINE WILL CONTINUE TO
SLOWLY ERODE THIS AFTERNOON... WHICH WILL ALLOW FOR SIGNIFICANT
AIRMASS DESTABILIZATION OVER ALL OF WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA. THE OUTFLOW BOUNDARY IS ALSO EXPECTED TO SLOWLY MOVE
NORTHWARD THIS AFTERNOON. STORMS ARE EXPECTED TO DEVELOP OVER
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ALONG AND EAST OF THE
DRYLINE AND ALONG THE COLD FRONT BY MID TO LATE AFTERNOON. GIVEN
CAPE VALUES FROM 3000 TO 4000 AND SUFFICIENT DEEP LAYER WIND
SHEAR... SUPERCELL STORMS ARE EXPECTED... WITH A POTENTIAL FOR VERY
LARGE AND POTENTIALLY DESTRUCTIVE HAIL ALONG WITH DAMAGING WINDS.
IN ADDITION... IT APPEARS THAT THERE WILL BE A SMALL AREA OF
ENHANCED LOW LEVEL WIND SHEAR... CO-LOCATED WITH HIGHER MOISTURE IN
AREAS JUST ON THE NORTH SIDE OF THE SLOWLY NORTHWARD-MOVING OUTFLOW
BOUNDARY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS OVER
SOUTHWEST AND WEST CENTRAL OKLAHOMA. ANY SUPERCELL STORMS IN AREAS
FROM ALTUS AND FREDERICK... NORTHWARD TO MANGUM... CORDELL... ELK
CITY... WEATHERFORD AND HOBART DURING THE LATE AFTERNOON AND EARLY
EVENING... ARE LIKELY TO BE ACCOMPANIED BY AN ENHANCED THREAT FOR
TORNADOES.
FINALLY... OTHER THUNDERSTORMS MAY DEVELOP IN CENTRAL OKLAHOMA ALONG
A SOUTHWARD MOVING OUTFLOW BOUNDARY. THE MOST LIKELY TIMING AND
LOCATION FOR DEVELOPMENT APPEARS TO BE FROM 5 TO 8 PM... IN AREAS
FROM NORMAN... TO OKLAHOMA CITY... TO KINGFISHER AND STILLWATER.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAY 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL IS ALSO EXPECTED WITH THUNDERSTORMS THIS
EVENING AND INTO THE OVERNIGHT HOURS. THE GREATEST RISK OF FLASH
FLOOD PRODUCING RAINFALL IS EXPECTED OVER THE SOUTHWEST THIRD OF
OKLAHOMA AND MUCH OF WESTERN NORTH TEXAS... WHERE HEAVY RAINS HAVE
ALREADY FALLEN DURING THE PAST SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A FEW LINGERING THUNDERSTORMS ARE POSSIBLE ON SATURDAY OVER EXTREME
SOUTHERN OKLAHOMA AND NORTH TEXAS AS THE COLD FRONT CONTINUES TO
MOVE SOUTHWARD.
THUNDERSTORM CHANCES WILL RETURN TO PARTS OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS LATE SUNDAY EXPANDING NORTHEASTWARD INTO
NORTHERN...CENTRAL...AND THE REST OF SOUTHERN OKLAHOMA SUNDAY NIGHT
INTO MONDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY MORNING MAY 14.
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1238 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL ARAPAHO 35.58N 98.96W
05/13/2005 2.00 INCH CUSTER OK PUBLIC
HAIL REPORTED ON WEST SIDE OF TOWN.
1215 AM TSTM WND DMG ARAPAHO 35.58N 98.96W
05/13/2005 CUSTER OK PUBLIC
SHINGLES BLOWN OFF OF ROOF, 14 INCH DIAMETER TREE LIMBS
DOWN.
1225 AM TSTM WND GST ALFALFA 35.22N 98.61W
05/13/2005 60 MPH CADDO OK PUBLIC
WIND GUST ESTIMATED.
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1241 PM CDT FRI MAY 13 2005 OKZ032-131800- HUGHES OK- 1241 PM CDT FRI MAY 13 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN HUGHES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF WETUMKA AT 1241 PM CDT...MOVING EAST-NORTHEAST AT 45 MPH. PEA TO DIME SIZE HAIL IS LIKELY WITH THIS STORM. PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1242 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST 6 SE CUSTER CITY 35.60N 98.81W
05/13/2005 70 MPH CUSTER OK PUBLIC
ESTIMATED WIND GUST.
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 354 PM CDT FRI MAY 13 2005 TXZ083-084-132115- FOARD TX-HARDEMAN TX- 354 PM CDT FRI MAY 13 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES. SEVERE THUNDERSTORMS WERE DEVELOPING 30 MILES SOUTHWEST OF QUANAH AT 354 PM CDT. THESE STORMS WERE IN COTTLE COUNTY AND MOVING NORTHEAST AT 20 MPH. THE STORMS WILL MOVE INTO FOARD AND HARDEMAN COUNTIES AFTER 430 PM. BE PREPARED FOR WARNINGS AND THE APPROACH OF SEVERE WEATHER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 408 PM CDT FRI MAY 13 2005 TXZ083-084-132130- FOARD TX-HARDEMAN TX- 408 PM CDT FRI MAY 13 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 27 MILES SOUTHWEST OF QUANAH IN COTTLE COUNTY AT 408 PM CDT...MOVING EAST AT 20 MPH. THE STORMS WILL MOVE INTO FOARD AND HARDEMAN COUNTIES BETWEEN 430 PM AND 5 PM. PEOPLE IN FOARD AND HARDEMAN COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 414 PM CDT FRI MAY 13 2005 OKZ021-132130- BECKHAM OK- 414 PM CDT FRI MAY 13 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF ERICK AT 414 PM CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BECKHAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The Altus AFB radar (KFDR), 117 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
48 hail, 8 thunderstorm wind. Local standard time, as filed.
Hail was reported at the Sandy Sanders Wildlife Reserve near the Greer-Beckham County line.
Hail was reported at the housing area of Vance Air Force Base.
Hail was observed on Highway 34 on the south side of town.
Hail was reported at the corner of Bradford and Market Street.
Hail was reported near the intersection of Highway 62 and Martha Road.
The wind gust was measured by the surface observations station at Altus AFB (LTS).
Hail was reported covering the ground.
Hail was observed on Highway 62.
Numerous 8 to 12 inch diameter tree limbs downed.
Hail was reported on U.S. Highway 183.
Hail was reported by the commercial radio station KWVY.
The roof was blown off a mobile home on Complex Road near Highway 177.
Part of the roof was blown off a building 2 miles north of the intersection of Highway 105 and Highway 177 and 1.25 miles east on Complex Road.
Hail was reported at mile marker 41 on Interstate 35.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449020, 5449021, 5449022, 5449023, 5449024, 5449025, 5449026, 5449027, 5449028, 5449029, 5449091, 5449092, 5449093, 5449094, 5449095, 5449096, 5449097, 5449098, 5449099, 5449100, 5449101, 5449102, 5449103, 5449104, 5449105, 5449106, 5449211, 5449107, 5449108, 5449109, 5449110, 5449111, 5449112, 5449113, 5449114, 5449115, 5449116, 5449117, 5449118, 5449119, and more.